9 answers

Women Issues After Breastfeeding

Hello moms,
I just wanted to check if anybody had a similar experience. I stopped breastfeeding about a month ago, and last week I got my first period. So, the first day of my period I started taking the pill "Loestrin". It's been almost 7 days and I still have my period. Yesterday and today I had some nausea in the morning and I also have a little bit of cramps, nothing too bad but just discomfort in the ovaries area. I was thinking that it might the pill that is causing the nausea and cramps? I also broke out pretty bad, I have few pimples on my face, I feel like an adolescent all over again! Is it just my hormones going crazy?
If anybody has any suggestions or experiences I would love to hear them,
Thanks!!

1 mom found this helpful

What can I do next?

Featured Answers

K.,

I have 5 children and have breastfed them. I have noticed with each one that immediately AFTER having the baby, my body has hormonal symptoms similar to what you are mentioning. Then, I breastfeed the baby and everything seems fairly normal. Then, when I stop breastfeeding, all those symptoms come back-temporarily! Strange....

More Answers

Hi, I guess the mini pill has something to do with the breakouts,etc . I am 30 now, I breastfed my baby girl about 15 months I started taking the mini pill after 40 days my child was born ( Nov 2009) and everything looked "normal" I had my period 9 months later but I noticed in my second period after she was born that my baby girl suffer from really weird moodswings one day before I had my period or the same day I had it, I thought it was normal because I was breastfeeding her and maybe the hormones went through the milk and in someway affect her too. One month before I completely stop breastfeeding her I start noticing my skin face with a light rash but I did not worry because I never suffered of acne or two pimples at the same time when I was a teenager but I was so wrong. Then the following month (feb 2011) I stop breastfeeding her, changed to the yazmin pill and continue to have my skin with the same issue then 5 months later It was really really bad everyone was asking me about my face, I had very bad pimples I tried some home remedies to cure acne, I stop taking birthcontrol pills because i felt nausea then I went to my family doctor and the blood-work was normal everything was fine my weight, my blood pressure, so the doctor prescribed me 6 lotions of clyndamicin, and 2 bottles of minocycline capsules. But i wanted to check first with a dermatologist and he prescribed me the same thing.Then after knowing that all acne is because of a hormonal imbalance I went to my gynecologist and my annual exam was ok, in fact my testosterone levels were really low so she told me that birth control pills would not help me with my acne. Then after many visits with docs I started to apply the lotion and I have noticed that has helped me to calm the inflammation but not the redness. Of course I am not happy because I know this is just trying to cover the point of the iceberg I know I have big issues with my hormones after 28 months after I had my baby!! I dont know what to do. I dont want to go through accutane or retionoids because endless list of side-effects. I am going to see other gynecologist and check with other dermatologist to see if I can be a candidate for lasser procedure :)

K.,

I have 5 children and have breastfed them. I have noticed with each one that immediately AFTER having the baby, my body has hormonal symptoms similar to what you are mentioning. Then, I breastfeed the baby and everything seems fairly normal. Then, when I stop breastfeeding, all those symptoms come back-temporarily! Strange....

The first couple periods after pregnancy/childbirth are weird... er, I guess a better way to say it is that they are 'atypical' than what you were used to before... As for your cramps, your body is getting back into the mechanics of things. Muscles that were focused on being pregnant and/or going through labor have to retune themselves for your period, etc. Give yourself 6-8 months to get back to feeling like you're having a normal period.

As for nausea, I'm not familiar with the Loestrin pill. However, once upon a time, I was on an estrogen-based pill that always gave me nausea whenever I started a new packet. It was akin to fake morning sickness, which makes sense if you consider that the pill tricks your body into thinking its pregnant (so it doesn't ovulate). After the first week of pills, the nausea would end... until I started the next packet... Eventually I told my doc and they put me on a different pill (and that was the end of my monthly nausea).

Break-out is probably being brought on by the pills. Flood of new hormones at the start of each packet. Kinda like the first trimester breakouts...

I'm sure your hormones are still a little crazy! Go to the Dr and see what they say. I am 11 Months out from weaning my daughter and just went and got on a low dose birth control... much better. There is no reason not to get it under control!

It could certainly be the pill, here are a list of side effects from clinical trials:

Headaches
Vaginal yeast infections
Upper respiratory tract infections (such as the common cold) or sinus infections
Nausea
Menstrual cramps
Breast tenderness
Abnormal pap smear results
Acne
Bladder infection (urinary tract infection, or UTI)
Mood swings
Weight gain
Bleeding or spotting between periods (known as breakthrough bleeding)

I wasn't on the pill, but my face broke out like I was a teeenager after I stopped breastfeeding for a couple of months.

good luck.

K.,

I think you have to give your body a couple cycles before it will adjust to being on the pill. Were you taking a mini-pill while you were nursing?

I was on the mini-pill for a year and about a month after I quit nursing my OB-GYN put me on Loestrin too. When it came time for me to have my first period on Loestrin, it was kind of rough. I experienced some heavy cramping and a few pretty bad headaches. My face also broke out too. I'm on my second month on Loestrin and haven't had my second period yet, but I will soon. I really think you have to give it a few cycles before your body will adjust. If by my third period NEXT month I don't feel like things are getting any better then I will call my doctor and ask for something else.

Just my $ .02. Good luck!!

K., just to follow up with you, I went in today at lunch for a nurse visit to have my blood pressure checked, which was required in order for me to get refills on the Loestrin. The nurse said you're supposed to give any pill three cycles before your body will fully adjust to it.

Unfortunately my blood pressure was too high and my OB-GYN refused to let me continue on the Loestrin. He said I'll have to go back on the mini-pill until my BP issue is resolved. I'm really not happy about this.

Anyway, good luck to you!

J.

If you think about it, you didn't have your period all through pregnancy, and breastfeeding. So together that's a long time!!! So it takes a lot of months to get back on track. For awhile your not sure when it's coming, how long, what days it will fall on, and it may even come twice some months. So always be prepared. Mine is starting to be a little more normal, I've been on the same pill that your on now for 4 months! Take care and good luck, Jules :)

I am currently going through the same thing! I'm not on the pill, but I am on my second cycle since having my baby 13 months ago. I am having horrible cramps at unusual times, and my first period was SO heavy and SO long! My face is breaking out like crazy, too. I wasn't this bad as a teenager, and I don't understand why it has to get this bad now. Everyone keeps telling me that it is just going to take a while for your cycle and hormones to return to normal.
I just hope it happens soon! It wasn't this bad for my first child!
Oh, and I can't speak to the pill, but I stopped taking them because I didn't like the side effects, so we use other methods of birth control now.
Hope that helps.

1 / 3
Required Fields

Our records show that we already have a Mamapedia or Mamasource account created for you under the email address you entered.

Please enter your Mamapedia or Mamasource password to continue signing in.

Required Fields

, you’re almost done...

Since this is the first time you are logging in to Mamapedia with Facebook Connect, please provide the following information so you can participate in the Mamapedia community.

As a member, you’ll receive optional email newsletters and community updates sent to you from Mamapedia, and your email address will never be shared with third parties.

By clicking "Continue to Mamapedia", I agree to the Mamapedia Terms & Conditions and Privacy Policy.